• Previous Article
    Upper and lower time decay bounds for solutions of dissipative nonlinear Schrödinger equations
  • CPAA Home
  • This Issue
  • Next Article
    Blow-up problem for semilinear heat equation with nonlinear nonlocal Neumann boundary condition
November  2017, 16(6): 2069-2088. doi: 10.3934/cpaa.2017102

Multiplicity results for fractional systems crossing high eigenvalues

Departamento de Matemática -Instituto de Ciências Exatas, Universidade Federal de Juiz de Fora, 30161-970, Juiz de Fora -MG, Brazil

Received  December 2016 Revised  May 2017 Published  July 2017

Fund Project: F. R. Pereira was supported by the Program CAPES/Brazil (Proc 99999.007090/2014-05) at the Granada University and partially by Fapemig/Brazil (CEX APQ 00972/13)

We investigate the existence of solutions for a system of nonlocal equations involving the fractional Laplacian operator and with nonlinearities reaching the subcritical growth and interacting, in some sense, with the spectrum of the operator.

Citation: Fábio R. Pereira. Multiplicity results for fractional systems crossing high eigenvalues. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2069-2088. doi: 10.3934/cpaa.2017102
References:
[1]

C. O. AlvesD. C. de Morais Filho and O. H. Miyagaki, Multiple solutions for an elliptic system on bounded and unbounded domains, Nonlinear Anal., 56 (2004), 555-568. doi: 10.1016/j.na.2003.10.004. Google Scholar

[2]

A. Ambrosetti and G. Prodi, On the inversion of some differential mappings with singularities between Banach spaces, Ann. Mat. Pura. Appl., 93 (1972), 231-246. doi: 10.1007/BF02412022. Google Scholar

[3]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381. Google Scholar

[4]

D. Arcoya and S. Villegas, Nontrivial solutions for a Neumann problem with a nonlinear term asymptotically linear at $-∞$ and superlinear at $+ ∞$, Math. Z., 219 (1995), 499-513. doi: 10.1007/BF02572378. Google Scholar

[5]

B. Barrios, E. Colorado, A. De Pablo and U. Sanchez, On Some Critical Problems for the fractional Laplacian operator, arXiv: 1106.6081.Google Scholar

[6]

M. Bouchekif and Y. Nasri, On a singular elliptic system at resonance, Annali Mat., 189 (2010), 227-240. doi: 10.1007/s10231-009-0106-9. Google Scholar

[7]

X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math., 224 (2010), 2052-2093. doi: 10.1016/j.aim.2010.01.025. Google Scholar

[8]

L. Caffarelli and A. Mellet, Random homogenization of fractional obstacle problems preprint. doi: 10.3934/nhm.2008.3.523. Google Scholar

[9]

L. Caffarelli, S. Salsa and L. Silvestre, Regularity estimates for the solution and the free boundary of the obstacle problem for the fractional Laplacian Inventiones Math. (2007), online. doi: 10.1007/s00222-007-0086-6. Google Scholar

[10]

L. A. Caffarelli and P. E. Souganidis, Convergence of nonlocal threshold dynamics approximations to front propagation, Arch. Ration. Mech. Anal., 195 (2010), 1-23. doi: 10.1007/s00205-008-0181-x. Google Scholar

[11]

M. Calanchi and B. Ruf, Elliptic equations with one-sided critical growth, Elect. Journal Diff. Equations, 89 (2002), 1-21. Google Scholar

[12]

A. Córdoba and D. Córdoba, A maximum principle applied to quasi-geostrophic equations, Comm. Math. Phys., 249 (2004), 511-528. doi: 10.1007/s00220-004-1055-1. Google Scholar

[13]

D. G. Costa and A. C. Maganhaes, A variational approach to subquadratic perturbations of elliptic systems, J. Diff. Equations, 111 (1994), 103-122. doi: 10.1006/jdeq.1994.1077. Google Scholar

[14]

W. CraigC. Sulem and P. L. Sulem, Nonlinear modulation of gravity waves: a rigorous approach, Nonlinearity, 5 (1992), 497-522. Google Scholar

[15]

L. F. O. FariaO. H. MiyagakiF. R. PereiraM. Squassina and C. Zhang, The Brézis-Nirenberg problem for nonlocal systems, Adv. Nonlinear Anal., 5 (2015), 85-103. doi: 10.1515/anona-2015-0114. Google Scholar

[16]

D. G. de Figueiredo and J. Yang, Critical superlinear Ambrosetti-Prodi problems, Top. Methods Nonlinear Anal., 14 (1999), 59-80. doi: 10.12775/TMNA.1999.022. Google Scholar

[17]

D. C. de Morais Filho and F. R. Pereira, Critical Ambrosetti-Prodi type problems for systems of elliptic equations, Nonlinear Analysis Theory, Meth. and App., 68 (2008), 194-207. doi: 10.1016/j.na.2006.10.041. Google Scholar

[18]

D. C. de Morais Filho and M. A. S. Souto, Systems of p-laplacean equations involving homogeneous nonlinearities with critical sobolev exponent degrees, Commun. in Partial Diff. Equations, 24 (1999), 1537-1553. doi: 10.1080/03605309908821473. Google Scholar

[19]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004. Google Scholar

[20]

F. Gazzola and B. Ruf, Lower order perturbations of critical growth nonlinearities in semilinear elliptic equations, Adv. Diff. Equations, 4 (1997), 555-572. Google Scholar

[21]

A. Greco and R. Servadei, Hopf's lemma and constrained radial symmetry for the fractional laplacian to appear in Math. Res. Lett. doi: 10.4310/MRL.2016.v23.n3.a14. Google Scholar

[22]

K. Ito, Lectures on stochastic processes, Tata Institute of Fundamental Research Lectures on Mathematics and Physics. Notes by K. Muralidhara Rao. 2nd edition, Bombay, 24 1984. Google Scholar

[23]

F. R. Pereira, Multiple solutions for a class of Ambrosetti-Prodi type problems for systems involving critical Sobolev exponents, Comm. Pure Appl. Analysis., 7 (2008), 355-372. doi: 10.3934/cpaa.2008.7.355. Google Scholar

[24]

P. H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS, American Mathematical Society, 65 1986. doi: 10.1090/cbms/065. Google Scholar

[25]

B. Ribeiro, The Ambrosetti-Prodi problem for gradient elliptic systems with critical homogeneous nonlinearity, J. Math. Anal. Appl., 363 (2010), 606-617. doi: 10.1016/j.jmaa.2009.09.048. Google Scholar

[26]

X. Ros-Oton and J. Serra, The extremal solution for the fractional Laplacian, Calc. Var., 50 (2014), 723-750. doi: 10.1007/s00526-013-0653-1. Google Scholar

[27]

B. Ruf and P. N. Srikanth, Multiplicity results for superlinear elliptic problems with partial interference with the spectrum, J. Math. Anal. App., 118 (1986), 15-23. doi: 10.1016/0022-247X(86)90286-6. Google Scholar

[28]

O. Savin and E. Valdinoci, $Γ$-convergence for nonlocal phase transitions, Ann. Inst. H. Poincaré Anal. Non Linéaire, 29 (2012), 479-500. doi: 10.1016/j.anihpc.2012.01.006. Google Scholar

[29]

R. Servadei, The Yamabe equation in a non-local setting, Adv. Nonlinear Anal., 2 (2013), 235-270. doi: 10.1515/anona-2013-0008. Google Scholar

[30]

R. Servadei and E. Valdinoci, On the spectrum of two different fractional operators, Proc. Roy. Soc. Edinburgh Sect. A., 144 (2014), 831-855. doi: 10.1017/S0308210512001783. Google Scholar

[31]

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Cont. Dyn. Syst., 33 (2013), 2105-2137. Google Scholar

[32]

M. F. ShlesingerG. M. Zaslavsky and J. Klafter, Strange kinetics, Nature, 363 (1993), 31-37. Google Scholar

[33]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math., 60 (2006), 67-112. doi: 10.1002/cpa.20153. Google Scholar

[34]

T. H. SolomonE. R. Weeks and H. L. Swinney, Observation of anomalous diffusion and Lévy flights in a two-dimensional rotating flow, Physic. Rew. Lett., 71 (1993), 3975-3978. Google Scholar

[35]

G. M. ViswanathanE. P. Raposo and M. G. E. Da Luz, Lévy flights and superdiffusion in the context of biological encounters and random searches, Phys. Life Rev., 5 (2008), 133-150. doi: 10.1088/1751-8113/42/43/434003. Google Scholar

show all references

References:
[1]

C. O. AlvesD. C. de Morais Filho and O. H. Miyagaki, Multiple solutions for an elliptic system on bounded and unbounded domains, Nonlinear Anal., 56 (2004), 555-568. doi: 10.1016/j.na.2003.10.004. Google Scholar

[2]

A. Ambrosetti and G. Prodi, On the inversion of some differential mappings with singularities between Banach spaces, Ann. Mat. Pura. Appl., 93 (1972), 231-246. doi: 10.1007/BF02412022. Google Scholar

[3]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381. Google Scholar

[4]

D. Arcoya and S. Villegas, Nontrivial solutions for a Neumann problem with a nonlinear term asymptotically linear at $-∞$ and superlinear at $+ ∞$, Math. Z., 219 (1995), 499-513. doi: 10.1007/BF02572378. Google Scholar

[5]

B. Barrios, E. Colorado, A. De Pablo and U. Sanchez, On Some Critical Problems for the fractional Laplacian operator, arXiv: 1106.6081.Google Scholar

[6]

M. Bouchekif and Y. Nasri, On a singular elliptic system at resonance, Annali Mat., 189 (2010), 227-240. doi: 10.1007/s10231-009-0106-9. Google Scholar

[7]

X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Adv. Math., 224 (2010), 2052-2093. doi: 10.1016/j.aim.2010.01.025. Google Scholar

[8]

L. Caffarelli and A. Mellet, Random homogenization of fractional obstacle problems preprint. doi: 10.3934/nhm.2008.3.523. Google Scholar

[9]

L. Caffarelli, S. Salsa and L. Silvestre, Regularity estimates for the solution and the free boundary of the obstacle problem for the fractional Laplacian Inventiones Math. (2007), online. doi: 10.1007/s00222-007-0086-6. Google Scholar

[10]

L. A. Caffarelli and P. E. Souganidis, Convergence of nonlocal threshold dynamics approximations to front propagation, Arch. Ration. Mech. Anal., 195 (2010), 1-23. doi: 10.1007/s00205-008-0181-x. Google Scholar

[11]

M. Calanchi and B. Ruf, Elliptic equations with one-sided critical growth, Elect. Journal Diff. Equations, 89 (2002), 1-21. Google Scholar

[12]

A. Córdoba and D. Córdoba, A maximum principle applied to quasi-geostrophic equations, Comm. Math. Phys., 249 (2004), 511-528. doi: 10.1007/s00220-004-1055-1. Google Scholar

[13]

D. G. Costa and A. C. Maganhaes, A variational approach to subquadratic perturbations of elliptic systems, J. Diff. Equations, 111 (1994), 103-122. doi: 10.1006/jdeq.1994.1077. Google Scholar

[14]

W. CraigC. Sulem and P. L. Sulem, Nonlinear modulation of gravity waves: a rigorous approach, Nonlinearity, 5 (1992), 497-522. Google Scholar

[15]

L. F. O. FariaO. H. MiyagakiF. R. PereiraM. Squassina and C. Zhang, The Brézis-Nirenberg problem for nonlocal systems, Adv. Nonlinear Anal., 5 (2015), 85-103. doi: 10.1515/anona-2015-0114. Google Scholar

[16]

D. G. de Figueiredo and J. Yang, Critical superlinear Ambrosetti-Prodi problems, Top. Methods Nonlinear Anal., 14 (1999), 59-80. doi: 10.12775/TMNA.1999.022. Google Scholar

[17]

D. C. de Morais Filho and F. R. Pereira, Critical Ambrosetti-Prodi type problems for systems of elliptic equations, Nonlinear Analysis Theory, Meth. and App., 68 (2008), 194-207. doi: 10.1016/j.na.2006.10.041. Google Scholar

[18]

D. C. de Morais Filho and M. A. S. Souto, Systems of p-laplacean equations involving homogeneous nonlinearities with critical sobolev exponent degrees, Commun. in Partial Diff. Equations, 24 (1999), 1537-1553. doi: 10.1080/03605309908821473. Google Scholar

[19]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004. Google Scholar

[20]

F. Gazzola and B. Ruf, Lower order perturbations of critical growth nonlinearities in semilinear elliptic equations, Adv. Diff. Equations, 4 (1997), 555-572. Google Scholar

[21]

A. Greco and R. Servadei, Hopf's lemma and constrained radial symmetry for the fractional laplacian to appear in Math. Res. Lett. doi: 10.4310/MRL.2016.v23.n3.a14. Google Scholar

[22]

K. Ito, Lectures on stochastic processes, Tata Institute of Fundamental Research Lectures on Mathematics and Physics. Notes by K. Muralidhara Rao. 2nd edition, Bombay, 24 1984. Google Scholar

[23]

F. R. Pereira, Multiple solutions for a class of Ambrosetti-Prodi type problems for systems involving critical Sobolev exponents, Comm. Pure Appl. Analysis., 7 (2008), 355-372. doi: 10.3934/cpaa.2008.7.355. Google Scholar

[24]

P. H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS, American Mathematical Society, 65 1986. doi: 10.1090/cbms/065. Google Scholar

[25]

B. Ribeiro, The Ambrosetti-Prodi problem for gradient elliptic systems with critical homogeneous nonlinearity, J. Math. Anal. Appl., 363 (2010), 606-617. doi: 10.1016/j.jmaa.2009.09.048. Google Scholar

[26]

X. Ros-Oton and J. Serra, The extremal solution for the fractional Laplacian, Calc. Var., 50 (2014), 723-750. doi: 10.1007/s00526-013-0653-1. Google Scholar

[27]

B. Ruf and P. N. Srikanth, Multiplicity results for superlinear elliptic problems with partial interference with the spectrum, J. Math. Anal. App., 118 (1986), 15-23. doi: 10.1016/0022-247X(86)90286-6. Google Scholar

[28]

O. Savin and E. Valdinoci, $Γ$-convergence for nonlocal phase transitions, Ann. Inst. H. Poincaré Anal. Non Linéaire, 29 (2012), 479-500. doi: 10.1016/j.anihpc.2012.01.006. Google Scholar

[29]

R. Servadei, The Yamabe equation in a non-local setting, Adv. Nonlinear Anal., 2 (2013), 235-270. doi: 10.1515/anona-2013-0008. Google Scholar

[30]

R. Servadei and E. Valdinoci, On the spectrum of two different fractional operators, Proc. Roy. Soc. Edinburgh Sect. A., 144 (2014), 831-855. doi: 10.1017/S0308210512001783. Google Scholar

[31]

R. Servadei and E. Valdinoci, Variational methods for non-local operators of elliptic type, Discrete Cont. Dyn. Syst., 33 (2013), 2105-2137. Google Scholar

[32]

M. F. ShlesingerG. M. Zaslavsky and J. Klafter, Strange kinetics, Nature, 363 (1993), 31-37. Google Scholar

[33]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math., 60 (2006), 67-112. doi: 10.1002/cpa.20153. Google Scholar

[34]

T. H. SolomonE. R. Weeks and H. L. Swinney, Observation of anomalous diffusion and Lévy flights in a two-dimensional rotating flow, Physic. Rew. Lett., 71 (1993), 3975-3978. Google Scholar

[35]

G. M. ViswanathanE. P. Raposo and M. G. E. Da Luz, Lévy flights and superdiffusion in the context of biological encounters and random searches, Phys. Life Rev., 5 (2008), 133-150. doi: 10.1088/1751-8113/42/43/434003. Google Scholar

[1]

Dorota Bors. Application of Mountain Pass Theorem to superlinear equations with fractional Laplacian controlled by distributed parameters and boundary data. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 29-43. doi: 10.3934/dcdsb.2018003

[2]

Claudianor O. Alves, Giovany M. Figueiredo, Marcelo F. Furtado. Multiplicity of solutions for elliptic systems via local Mountain Pass method. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1745-1758. doi: 10.3934/cpaa.2009.8.1745

[3]

Nguyen Dinh Cong, Doan Thai Son, Stefan Siegmund, Hoang The Tuan. An instability theorem for nonlinear fractional differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3079-3090. doi: 10.3934/dcdsb.2017164

[4]

Henk Broer, Konstantinos Efstathiou, Olga Lukina. A geometric fractional monodromy theorem. Discrete & Continuous Dynamical Systems - S, 2010, 3 (4) : 517-532. doi: 10.3934/dcdss.2010.3.517

[5]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[6]

Hahng-Yun Chu, Se-Hyun Ku, Jong-Suh Park. Conley's theorem for dispersive systems. Discrete & Continuous Dynamical Systems - S, 2015, 8 (2) : 313-321. doi: 10.3934/dcdss.2015.8.313

[7]

Hans Wilhelm Alt. An abstract existence theorem for parabolic systems. Communications on Pure & Applied Analysis, 2012, 11 (5) : 2079-2123. doi: 10.3934/cpaa.2012.11.2079

[8]

Weigu Li, Kening Lu. Takens theorem for random dynamical systems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3191-3207. doi: 10.3934/dcdsb.2016093

[9]

José F. Cariñena, Irina Gheorghiu, Eduardo Martínez, Patrícia Santos. On the virial theorem for nonholonomic Lagrangian systems. Conference Publications, 2015, 2015 (special) : 204-212. doi: 10.3934/proc.2015.0204

[10]

William Clark, Anthony Bloch, Leonardo Colombo. A Poincaré-Bendixson theorem for hybrid systems. Mathematical Control & Related Fields, 2019, 0 (0) : 0-0. doi: 10.3934/mcrf.2019028

[11]

Dmitry Glotov, P. J. McKenna. Numerical mountain pass solutions of Ginzburg-Landau type equations. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1345-1359. doi: 10.3934/cpaa.2008.7.1345

[12]

Christopher Grumiau, Marco Squassina, Christophe Troestler. On the Mountain-Pass algorithm for the quasi-linear Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1345-1360. doi: 10.3934/dcdsb.2013.18.1345

[13]

Pengyan Wang, Pengcheng Niu. Liouville's theorem for a fractional elliptic system. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1545-1558. doi: 10.3934/dcds.2019067

[14]

Simão P. S. Santos, Natália Martins, Delfim F. M. Torres. Noether's theorem for higher-order variational problems of Herglotz type. Conference Publications, 2015, 2015 (special) : 990-999. doi: 10.3934/proc.2015.990

[15]

Gastão S. F. Frederico, Delfim F. M. Torres. Noether's symmetry Theorem for variational and optimal control problems with time delay. Numerical Algebra, Control & Optimization, 2012, 2 (3) : 619-630. doi: 10.3934/naco.2012.2.619

[16]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[17]

Paolo Perfetti. A Nekhoroshev theorem for some infinite--dimensional systems. Communications on Pure & Applied Analysis, 2006, 5 (1) : 125-146. doi: 10.3934/cpaa.2006.5.125

[18]

Anh Tuan Duong, Quoc Hung Phan. A Liouville-type theorem for cooperative parabolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 823-833. doi: 10.3934/dcds.2018035

[19]

Weigu Li, Kening Lu. A Siegel theorem for dynamical systems under random perturbations. Discrete & Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 635-642. doi: 10.3934/dcdsb.2008.9.635

[20]

Zbigniew Gomolka, Boguslaw Twarog, Jacek Bartman. Improvement of image processing by using homogeneous neural networks with fractional derivatives theorem. Conference Publications, 2011, 2011 (Special) : 505-514. doi: 10.3934/proc.2011.2011.505

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (12)
  • HTML views (2)
  • Cited by (0)

Other articles
by authors

[Back to Top]